Alert archive / Texas / Special Weather Statements in 2016
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Nov 7, 2016, 7:21 PM CST for La Salle County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 7, 2016, 7:21 PM CST (01:21 UTC)
- Expired
- Nov 7, 2016, 8:15 PM CST
- In force
- 54 min
- Issued by
- NWS Corpus Christi, TX
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 157 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1605 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
975
WWUS84 KCRP 080121
SPSCRP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
721 PM CST MON NOV 7 2016
TXZ229-239-080215-
LA SALLE-WEBB-
721 PM CST MON NOV 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LA SALLE AND
NORTHEASTERN WEBB COUNTIES...
AT 720 PM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF FORT EWELL SITE TO
NEAR ENCINAL. MOVEMENT WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
COTULLA...ENCINAL...FOWLERTON...ARTESIA WELLS AND FORT EWELL SITE.
LAT...LON 2820 9940 2843 9939 2847 9881 2794 9883
2791 9938 2820 9951
TIME...MOT...LOC 0120Z 209DEG 19KT 2802 9917 2807 9934
$$
GWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Nov 7, 6:13 PM CST, 1 hour 8 minutes earlier.
Area forecast discussion, Nov 7, 6:13 PM CST, 1 hour 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Corpus Christi TX 613 PM CST Mon Nov 7 2016 .DISCUSSION... See AViation discussion for 00Z TAFs. && .AVIATION... This will be brief with weather going on at this time. First problems with ASOS at KALI...so there will be no amendment scheduled UFN. Front and wind shift will come down on Tuesday morning, and there could be some fog associated with it along with some showers. Upper support will be there for a bit as well. In short...have VCSH in for KVCT and KLRD (may need update to VCTS at KLRD)...but ending by 03Z. Showers possibly return after 08/06Z with some weak upper support and front boundary/convergence. Think too stable for thunder at this time anyway. LIFR conditions at KALI and KVCT ahead of front by 10Z...mainly fog...and MVFR at KLRD (hold off at KCRP). Thunder after 15Z...with north winds and mainly VFR outside of convection. && .PREVIOUS DISCUSSION... /Issued 355 PM CST Mon Nov 7 2016/ SHORT TERM (Tonight through Tuesday night)... Isolated to scattered showers and thunderstorms continue across South Texas this afternoon. Latest SPC mesoanalysis shows SBCAPE values between 2000 and 2500 over the area, which could result in some strong storms during the afternoon hours. Small hail and gusty winds would be the primary hazards in any of the stronger storms. Brief moderate to heavy rains may accompany any storm that develops as well. There may be a lull in activity later this evening, but additional chances for showers and thunderstorms will occur tonight into Tuesday morning. This is in part to upper trough hanging back to the west and a southward moving cold front. Hi-res models suggest renewed convection over the after especially after midnight. Will keep chances pops in the forecast for tonight. Near surface moisture and low temp/dewpoint spreads may result in another round of fog developing tonight across inland parts of the area. Trough axis remains back to the west of the forecast area on Tuesday. Sufficient moisture hangs around the area, especially across the east where PW values will be around 1.5 inches. Did not change pops drastically on Tuesday as 30 to 40 percent remain valid. Cloud cover and precip will keep temps in the mid/upper 70s to near 80 on Tuesday. Rain chances will begin to diminish on Tuesday night as drier air moves into the area, but will keep 20 pops over land and 30/40 pops over the waters where deeper moisture will reside. Overnight lows will fall into the upper 50s to lower 60s with 70s along the coast. LONG TERM (Wednesday through Monday)... Models continue to prog a potent cut-off low developing over N Mex by mid week and continuing through the weekend with embedded short waves tracking NE across S TX on occasion. Timing and position of these short waves and the main upper low will ultimately determine where the better rain chances will be through the latter part of the week. At the sfc, models are in fair agreement with high pressure building southward across S TX Wed in the wake of a cold front. This will lead to a stable airmass and decreasing low level moisture as well as cooler temps. A coastal trough is progged to be located well south of the CWA the latter part of the week. With moisture progged to be limited, went with lower pops than what the superblend output advertised. Did not want to completely remove pops due to the expected upper support from the low to the west and a weak to mod upper jet tracking across the region. Am expecting that any precip that does develop the latter part of the week will be generally isol -shra's or patchy -ra at best. Better chances will be over the waters where deeper moisture is expected along with proximity to sfc trough. As for winds in the wake of the front, could see advisory conditions Wed into Thu. Winds will generally be N to NE and will gradually decrease the latter part of the week into the weekend. Temps are expected to be near or below normal through the extended. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 67 80 63 76 62 / 40 40 20 20 10 Victoria 62 77 59 74 57 / 40 30 20 10 10 Laredo 67 80 61 72 59 / 40 40 20 30 10 Alice 64 79 60 75 58 / 40 40 20 20 10 Rockport 68 79 64 75 59 / 40 40 20 20 10 Cotulla 66 79 61 72 58 / 40 40 20 20 10 Kingsville 65 79 61 76 58 / 40 40 20 20 10 Navy Corpus 70 79 67 75 64 / 40 40 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && GW/86...AVIATION
Hazardous weather outlook, Nov 7, 4:12 AM CST, 15 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 412 AM CST MON NOV 7 2016 GMZ230-235-250-255-270-275-TXZ229>234-239>247-081015- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 412 AM CST MON NOV 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ANTICIPATED TODAY AND TONIGHT OVER SOUTH TEXAS AND OVER THE ADJACENT WATERS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ISOLATED TO SCATTERED THUNDERSTORMS EARLY TUESDAY. SMALL CRAFT ADVISORIES MAY BE REQUIRED TUESDAY NIGHT THROUGH WEDNESDAY FOR THE COASTAL WATERS OF THE MIDDLE TEXAS COAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 87/79
In the hours before
Special weather statement, Nov 7, 4:01 PM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 401 PM CST MON NOV 7 2016 TXZ230-072215- MCMULLEN- 401 PM CST MON NOV 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL MCMULLEN COUNTY... AT 401 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER CROSS...OR 10 MILES SOUTH OF CHRISTINE...MOVING NORTHEAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROSS. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 2858 9840 2858 9872 2864 9872 2864 9840 TIME...MOT...LOC 2201Z 238DEG 16KT 2863 9853 GW
Special weather statement, Nov 7, 4:22 PM CST, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
422 PM CST MON NOV 7 2016
TXZ233-072315-
GOLIAD-
422 PM CST MON NOV 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN GOLIAD
COUNTY...
AT 422 PM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR CHARCO TO 6 MILES NORTHWEST OF
BERCLAIR. THE STORMS ARE MOVING SLOWLY NORTHWARD.
WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
BERCLAIR AND CHARCO.
LAT...LON 2850 9738 2851 9756 2852 9757 2852 9765
2854 9769 2867 9776 2868 9776 2888 9748
TIME...MOT...LOC 2222Z 343DEG 2KT 2868 9763 2861 9764
GWSpecial weather statement, Nov 7, 4:39 PM CST, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 439 PM CST MON NOV 7 2016 TXZ230-072330- MCMULLEN- 439 PM CST MON NOV 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MCMULLEN COUNTY... AT 438 PM CST...A STRONG THUNDERSTORM WAS LOCATED NEAR TILDEN... MOVING NORTHEAST AT LESS THAN 20 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TILDEN...CALLIHAM...CROSS AND CROWTHER. LAT...LON 2834 9835 2836 9868 2864 9867 2864 9835 TIME...MOT...LOC 2238Z 206DEG 19KT 2852 9848 GW
Special weather statement, Nov 7, 6:05 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
605 PM CST MON NOV 7 2016
TXZ239-240-080100-
DUVAL-WEBB-
605 PM CST MON NOV 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN DUVAL AND
EASTERN WEBB COUNTIES...
AT 605 PM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 13 MILES WEST OF FREER TO 18 MILES NORTH
OF OILTON. MOVEMENT WAS EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FREER...AGUILARES...MIRANDO CITY...REALITOS...ROSITA...BRUNI...OILTON
AND RANCHITOS LAS LOMAS.
LAT...LON 2734 9852 2734 9855 2736 9856 2736 9859
2734 9859 2734 9862 2736 9863 2735 9880
2732 9880 2733 9924 2802 9920 2800 9841
2732 9846 2732 9852
TIME...MOT...LOC 0005Z 277DEG 17KT 2784 9884 2773 9891
GWSpecial weather statement, Nov 7, 6:47 PM CST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 647 PM CST MON NOV 7 2016 TXZ240-241-080130- DUVAL-JIM WELLS- 647 PM CST MON NOV 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN DUVAL AND NORTHWESTERN JIM WELLS COUNTIES... AT 647 PM CST...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF RANCHO DE LA PARITA...OR 14 MILES NORTHWEST OF SAN DIEGO...MOVING SOUTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAN DIEGO...ROSITA AND RANCHO DE LA PARITA. LAT...LON 2776 9852 2806 9851 2806 9819 2776 9820 TIME...MOT...LOC 0047Z 356DEG 14KT 2795 9836 GW
Special weather statement, Nov 7, 7:21 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
721 PM CST MON NOV 7 2016
TXZ229-239-080215-
LA SALLE-WEBB-
721 PM CST MON NOV 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LA SALLE AND
NORTHEASTERN WEBB COUNTIES...
AT 720 PM CST...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 12 MILES SOUTHWEST OF FORT EWELL SITE TO
NEAR ENCINAL. MOVEMENT WAS NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
COTULLA...ENCINAL...FOWLERTON...ARTESIA WELLS AND FORT EWELL SITE.
LAT...LON 2820 9940 2843 9939 2847 9881 2794 9883
2791 9938 2820 9951
TIME...MOT...LOC 0120Z 209DEG 19KT 2802 9917 2807 9934
GWThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 7, 6:05 PM CST | Special Weather Statement | CRP | Duval | 55 min |
| Nov 7, 6:08 PM CST | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 36 min |
| Nov 7, 6:47 PM CST | Special Weather Statement | CRP | Duval | 43 min |
| Nov 7, 9:01 PM CST | Special Weather Statement | CRP | Webb | 59 min |
| Nov 7, 9:37 PM CST | Areal Flood Advisory | CRP | Webb | 3 hr |
| Nov 7, 10:04 PM CST | Special Weather Statement | CRP | Webb | 56 min |
| Nov 8, 1:20 AM CST | Special Weather Statement | CRP | Zapata | 40 min |
| Nov 8, 5:34 AM CST | Special Weather Statement | CRP | Live Oak | 41 min |
| Nov 8, 6:22 AM CST | Special Weather Statement | CRP | Bee | 23 min |
| Nov 8, 9:03 AM CST | Areal Flood Advisory | CRP | Aransas, Refugio | 117 min |
Nearby
Special Weather Statements in Texas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.